Virginia, 2013Hail and Damaging Winds in Virginia, May 11, 2013
May 11, 2013 · NWS AKQ · 9 events in 4 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- $1,000
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 11, 3:16 PM EST, 29 minutes earlier.
Area forecast discussion, May 11, 3:16 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT SAT MAY 11 2013
.SYNOPSIS...
A COLD FRONT CROSSES THE MID ATLANTIC TONIGHT FOLLOWED BY A
SECONDARY COLD FRONT SUNDAY EVENING. CANADIAN HIGH PRESSURE BUILDS
INTO THE REGION MONDAY AND MONDAY NIGHT BRINGING A VERY COOL
AIR FOR THE MIDDLE OF MAY...BEFORE SLIDING OFF THE COAST TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE LATEST REGIONAL RADAR MOSAIC SHOWS ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE REGION MARGINALLY UNSTABLE AIRMASS
(~1000 J/KG OF MLCAPE) ALONG WITH MODEST DEEP LAYER SHEAR (30-40KT
0-6KM). CURRENT GOES WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH
LIFTING NE ACROSS PA ALONG WITH STRONGER SYNOPTIC SCALE
DYNAMICS...HENCE ANY STORMS ACROSS THE LOCAL AREA HAVE STRUGGLED TO
ORGANIZE AND PERSIST. THIS TREND IS EXPECTED TO CONTINUE OVER THE
NEXT FEW HOURS BEFORE A JET STREAK OVER THE TENNESSEE VALLEY EJECTS
NE ACROSS THE REGION AHEAD OF A FRONTAL ZONE APPROACHING FROM THE
WEST.
THE LATEST RUC BRINGS THE JET ACROSS THE AREA DURING THE MID-EVENING
THROUGH EARLY OVERNIGHT HOURS. GIVEN THIS...A BAND OF LIKELY POPS
WILL BE FORECAST TO MOVE W-E OVER THE CWA. HOWEVER...QPF AMOUNTS
SHOULD BE RATHER MINIMAL. THUNDER WILL BE MAINTAINED THROUGH
MIDNIGHT TO ACCOUNT FOR ANY LINGERING INSTABILITY BEFORE
TRANSITIONING TO ONLY SHOWERS AFTER MIDNIGHT. LOW TEMPERATURES SHOULD
RANGE FROM THE LOW 50S NW...TO LOW 60S SE.
SHORT TERM...
STEADY CAA COMMENCES SUNDAY AS THE COLD FRONT MOVES OFF THE COAST
SUNDAY MORNING AND HIGH PRESSURE BUILDS OVER THE MISSISSIPPI VALLEY.
THIS SHOULD PRODUCE A RATHER PLEASANT DAY WITH LOW-LEVEL THICKNESS
VALUES SUPPORTING HIGHS IN THE UPPER 60S N/NW...TO THE LOW/MID 70S
SE UNDER AN INCREASINGLY SUNNY SKY.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
STEADY CAA COMMENCES SUNDAY AS THE COLD FRONT MOVES OFF THE COAST
SUNDAY MORNING AND HIGH PRESSURE BUILDS OVER THE MISSISSIPPI VALLEY.
THIS SHOULD PRODUCE A RATHER PLEASANT DAY WITH LOW-LEVEL THICKNESS
VALUES SUPPORTING HIGHS IN THE UPPER 60S N/NW...TO THE LOW/MID 70S
SE UNDER AN INCREASINGLY SUNNY SKY.
A SECONDARY COLD FRONT SWINGS THROUGH THE REGION SUNDAY NIGHT. THE
CONTINUATION OF STEADY CAA OVERNIGHT WILL DRIVE LOW TEMPERATURES
DOWN INTO THE UPPER 30S N/NW TO THE MID/UPPER 40S FAR SE UNDER A
CLEAR SKY. THERE SHOULD BE ENOUGH MIXING ALONG WITH DRY AIR/LOW
DEWPOINTS TO INHIBIT ANY FROST DEVELOPMENT IN THE COLDER SPOTS.
VERY COLD AIR ALOFT FOR MID-MAY ARRIVES MONDAY DRIVING 1000-500MB
THICKNESS VALUES DOWN TO AROUND 532-540DAM. A STRONG VORT MAX/PV MIN
DIVES AROUND THE BACK-SIDE OF THE PARENT TROUGH DURING THE
AFTERNOON. THIS ENERGY DROPPING INTO THE TROUGH WILL DROP 500MB
HEIGHTS TO -2 TO -3 ST DEV PER 11/12Z GEFS MEAN AT 00Z TUESDAY.
GIVEN THIS...A BKN SC DECK IS EXPECTED TO DEVELOP DURING THE
AFTERNOON. LOW AND MID LEVEL LAPSE RATES WILL BE RATHER STEEP...SO
THERE WILL BE A MINIMAL POTENTIAL OF SHOWERS WHEN COMBINED WITH THE
COLD AIR ALOFT AND MID/UPPER LEVEL ENERGY. HOWEVER...POPS WILL BE
LIMITED BELOW 15 PERCENT AT THIS TIME GIVEN THAT THE AIRMASS WILL BE
VERY DRY (SFC DEWPOINTS IN THE MID/UPPER 20S INLAND).
850MB TEMPERATURES DROP TO AROUND 0C MONDAY...WHICH IS AROUND -2 ST
DEV BELOW NORMAL PER 11/12Z GEFS MEAN. FULLY MIXED...AS EXPECTED
WILL RESULT IN HIGH TEMPERATURES RANGING FROM THE UPPER 50S N...TO
NEAR 65 FAR S...WHICH WOULD ALSO BE AROUND -2 ST DEV BELOW SEASONAL
MEANS. DAYTIME HIGHS MAY BE REACHED AROUND MIDDAY BEFORE DROPPING A
FEW DEGREES IN THE AFTERNOON AS CLOUD COVER INCREASES.
CANADIAN HIGH PRESSURE SETTLES OVER THE PIEDMONT MONDAY NIGHT INTO
TUESDAY MORNING. THE SKY SHOULD CLEAR MONDAY EVENING...WHICH WILL
EVENTUALLY RESULT IN A COOL START TO THE DAY TUESDAY. FORECAST LOWS
RANGE FROM THE MID 30S OVER THE PIEDMONT AND E/S-CENTRAL VA COASTAL
PLAIN TO THE LOW/MID 40S FOR SE COASTAL LOCATIONS. IF ANY FROST
POTENTIAL EXISTS...IT WOULD LIKELY BE OVER THE PIEDMONT WHERE FULL
DECOUPLING COULD OCCUR.
THE HIGH DRIFTS OFFSHORE TUESDAY. LIGHT ONSHORE FLOW WILL MAINTAIN
RATHER COOL HIGHS IN THE LOW 60S (STILL NEAR -1.5 ST DEV) NEAR THE
COAST...AND LIGHT RETURN FLOW SHOULD ALLOW HIGHS TO RISE INTO THE
UPPER 60S TO NEAR 70 OVER THE PIEDMONT UNDER A MOSTLY SUNNY SKY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
CANADIAN HIGH PRS SETTLES OVR THE AREA TUE RESULTING IN A COOL BUT
DRY BEGINNING TO THE PRD. COMBO OF DECOUPLING WNDS...CLR SKIES AND
RTHR LOW DP TMPS ALLOWS FOR GOOD RADITIONAL COOLING MON NITE. LOWS
FM THE U30S NW PIEDMONT TO M-U40S AT THE BEACHES. M SUNNY & COOL
TUE. HIGHS 65-70...XCPT U50S-L60S NRN BEACHES. LOWS TUE NITE 45-50.
LEANED TOWARD THE ECMWF FOR THE REST OF THE PRD. HIGH PRS MOVES S
OF RGN WED WITH A WRM FRNT APPRCHG FROM THE WEST. KEPT IT DRY FOR
NOW AS IT APPEARS ANY PCPN ASSCTD WITH THIS BNDRY STAYS N&W OF FA.
RETURN FLOW AND WRMG H85 TMPS RESULTS IN READINGS RISING INTO THE
M-U70S W OF CHES BAY...M60S-L70S AT THE BEACHES.
WILL CONT TO WATCH FOR ANY CONVECTIVE COMPLEXES THAT DVLP IN NW FLOW
ARND THE HIGH TO THE SOUTH. MODELS HINTING AT THIS OCCURRING WED
NITE INTO THU. GIVEN LOW CONFIDENCE THIS FAR OUT...ELECTED TO ONLY
GO WITH SLGHT CHC POPS ACROSS NRN HALF OF FA THU WHERE BEST SPRT WUD
BE. LOWS WED NITE IN THE M-U50S MUCH WRMR THU WITH HIGHS L-M80S WEST
OF CHES BAY...70S AT THE COAST.
LEE TROF DVLPMNT AHEAD OF NEXT FRNT SEEN FOR FRI...THUS WENT WITH A
SLGHT CHC POPS. HIGHS 80-85...XCPT 70S AT THE COAST.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
COLD FRNT CURRENTLY OVER WV WILL SLOWLY APPROACH THE MID ATLANTIC
THIS AFTERNOON. S/SW WINDS WILL OCCASIONALY GUST TO 20-25 MPH
THROUGH THE AFTN. SCATTER SHOWERS AND POSIBLE TSTMS ARE DEVELOPING
ACROSS THE AREA AHEAD OF THE COLD FRONT. TIMING OF THE
THUNDERSTORMS AT ANY GIVEN AIRPORT IS DIFFICULT AS THEY MOST
LIKELY WILL FORM IN VARIOUS GROUPS ON SMALL SCALE BOUNDARIES.
BELIEVE THE STRONGEST STORMS ARE LIKELY LATE THIS AFTERNOON AND
EVENING AND COULD SEE AN ISOLATED SEVERE STORM WITH BEST CHANCES
FOR IT TOWARD THE COAST. AFTER SUNSET WILL STILL SEE A NUMBER OF
SHOWERS AROUND BUT BELIEVE MOST OF THE THUNDER WILL END. COULD SEE
BRIED IFR CONDITIONS IN SOME OF THE EHAVIER THUNDERSTORMS THIS
AFTERNOON AND EVENING. OTHERWISE MAINLY VFR CONDTIONS. THESE SHOWERS WILL
END FROM WEST TO EAST AS THE COLD FRONT SLOWLY MOVES ACROSS THE
AREA. THE COLD FRONT MOVES OFF THE COAST DURING SUNDAY MORNING AND
SKIES WILL CLEAR WITH WINDS BECOMING NORTHWEST. VFR EXPECTED SUN
THRU THE MIDDLE OF NEXT WEEK WITH HI PRES IN PLACE.
&&
.MARINE...
SOUTHERLY FLOW CONTINUES TDY WITH HI PRES WELL OFFSHORE AND A COLD
FRNT APPROACHING FROM THE WEST. WILL MAINTAIN INHERITED SCA OVER THE
BAY WITH WINDS CURRENTLY GUSTING TO NEAR SCA CRITERIA...CONTINUING
AT TIMES THRU THE DAY AHEAD OF THE FRNT. SEAS HAVE BEEN SLOW TO BLD
HOWEVER 44009 HAS NOW MADE IT TO 4 FT AND EXPECT NORTHERN COASTAL
WATERS TO GET TO 5 FT LATER THIS MRNG THRU LATE AFTN. WILL HOLD OFF
ON ANY HEADLINES SOUTH OF PARRAMORE ISLAND WHERE 3-4 FT SEAS ARE
EXPECTED. WINDS WILL STAY SUB-SCA OVER THE RIVERS AND SOUND...WITH
THE LWR JAMES BEING CLOSE TO CRITERIA. THE COLD FRNT CROSSES THE
WATERS TNGT BUT WITH WEAKENING WINDS BEHIND THE FRNT WILL END THE
SCA AT 7 PM. SECONDARY SURGE MAY PRODUCE NW WINDS UP TO 15 KT SUN
AFTN. OTHERWISE...SUB-SCA CONDS FOR SUN THRU THE MIDDLE OF NEXT
WEEK AS SFC HI PRES BLDS INTO THE AREA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...MPR
AVIATION...MAS/JAB
MARINE...MAS
Hazardous weather outlook, May 11, 2:57 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT SAT MAY 11 2013
MDZ021>025-NCZ012>017-030>032-VAZ048-049-060>100-122000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
357 PM EDT SAT MAY 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A SLOW MOVING COLD FRONT WILL TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. A FEW STORMS MAY
PRODUCE STRONG WIND GUSTS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-650-652-654-656-658-670-NCZ102-122000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO
40 NM-OUTER BANKS CURRITUCK-
357 PM EDT SAT MAY 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ...THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE NORTHERN
OUTER BANKS OF NORTH CAROLINA...THE EASTERN RAPPAHANNOCK RIVER AND
THE EASTERN YORK RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TG
In the hours before
Special weather statement, May 11, 1:38 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
238 PM EDT SAT MAY 11 2013
NCZ015>017-031-032-102-111945-
CAMDEN NC-CHOWAN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-PERQUIMANS NC-
WESTERN CURRITUCK NC-
238 PM EDT SAT MAY 11 2013
...STRONG THUNDERSTORMS WILL AFFECT CAMDEN...CURRITUCK...EASTERN
PERQUIMANS...PASQUOTANK AND SOUTHEASTERN CHOWAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAMDEN...
CHOWAN...CURRITUCK...PASQUOTANK AND PERQUIMANS COUNTIES AT 234 PM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTH AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3604 7646 3653 7637 3653 7602 3645 7601
3642 7591 3629 7587 3634 7583 3642 7586
3648 7598 3653 7600 3653 7599 3653 7586
3622 7579 3627 7584 3623 7585 3608 7578
3617 7599 3614 7600 3610 7629
FORECASTER: JBILLETSpecial weather statement, May 11, 2:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
356 PM EDT SAT MAY 11 2013
MDZ024-025-VAZ099-112030-
ACCOMACK-INLAND WORCESTER-MARYLAND BEACHES-
356 PM EDT SAT MAY 11 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS WORCESTER AND ACCOMACK
COUNTIES THROUGH 430 PM EDT...
AT 355 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ASSAWOMAN...OR ABOUT 11 MILES SOUTHWEST OF CHINCOTEAGUE...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CHINCOTEAGUE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3787 7534 3785 7538 3788 7541 3781 7550
3779 7558 3786 7562 3802 7537 3798 7542
3795 7541 3796 7536 3800 7535 3801 7529
3804 7532 3803 7528 3806 7528 3811 7522
3808 7519
05Special weather statement, May 11, 3:31 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT SAT MAY 11 2013
VAZ060-066-112130-
LUNENBURG-PRINCE EDWARD-
431 PM EDT SAT MAY 11 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS PRINCE EDWARD AND LUNENBURG
COUNTIES THROUGH 530 PM EDT...
AT 431 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF BRIERY...OR ABOUT OVER CHARLOTTE COURT HOUSE...MOVING EAST AT
35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BRIERY...AND...
SIMPLICITY...VIRSO...AND...MEHERRIN...SCHOLFIELD...GREEN BAY...AND...
PRINCE EDWARD LAKE...BURKES TAVERN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3723 7824 3694 7826 3699 7847 3708 7846
3709 7850 3713 7853 3714 7855 3714 7859
3716 7862
05Thunderstorm Wind, Prince Edward
- When
- May 11, 3:45 PM EST
- Where
- Prince Edward County, 0.55 mi E of Briery
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.100, -78.460
Forty five year old pine tree was downed across a road. Farm buildings were damaged.
Thunderstorm Wind, Prince Edward
- When
- May 11, 4:08 PM EST
- Where
- Prince Edward County, 2.6 mi ESE of Green Bay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 37.110, -78.280
Large tree was downed across a road.
Thunderstorm Wind, Prince Edward
- When
- May 11, 4:15 PM EST
- Where
- Prince Edward County, 0.55 mi E of Green Bay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.130, -78.310
Shed was damaged and 300 pound dog pen roof was blown off by winds.
Hail, Prince Edward
- When
- May 11, 4:17 PM EST
- Where
- Prince Edward County, 0.55 mi E of Green Bay
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.130, -78.310
Quarter size hail was reported.
Thunderstorm Wind, Nottoway
- When
- May 11, 4:30 PM EST
- Where
- Nottoway County, 3.58 mi WSW of Nottoway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.110, -78.140
Several trees were broken off at the ground downing power lines.
Thunderstorm Wind, Nottoway
- When
- May 11, 4:31 PM EST
- Where
- Nottoway County, 2.6 mi WSW of Nottoway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 37.110, -78.120
Large tree was downed across East Courthouse Road.
Hail, Nottoway
- When
- May 11, 4:36 PM EST
- Where
- Nottoway County, 2.15 mi SW of Nottoway
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.110, -78.110
Half dollar size hail was reported.
Thunderstorm Wind, Dinwiddie
- When
- May 11, 5:35 PM EST
- Where
- Dinwiddie County, 1.3 mi ENE of Dinwiddie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.090, -77.580
Large tree was downed along Route 740 (Turkey Egg Road).
Thunderstorm Wind, Chesapeake (C)
- When
- May 11, 6:45 PM EST
- Where
- Chesapeake (C) County, 3.6 mi WSW of St Brides
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.580, -76.260
Two trees were downed with minor crop damage on Ballahack Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Florida, May 11, 2013$2,000 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in New Jersey, May 11, 2013$10,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in New Jersey, May 11, 2013$1,000 · 52 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, May 11, 20131 in hail · 5 events
- Flash Flood and Heavy Rain in Hawaii, May 11 to 13, 20134 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 11 to 12, 20134 events
- Damaging Winds in Maryland, May 11, 2013$10,000 · 74 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 11, 20131 in hail · 3 events
- Marine Thunderstorm Winds in Lake Huron, May 11, 20133 events
- Flooding in Massachusetts, May 11, 2013$5,000 · 3 events
- Heavy Rain in Texas, May 11, 20132 events
- Hail and Damaging Wind in North Carolina, May 11, 201350 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454371, 454372, 454373, 454369, 454374, 454375, 454370, 454376, 454377.